MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Vasoconstriction (2126); Foreign Body In Patient (2687)
Date of Event 08/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an apollo tip detached prematurely and encountered resistance in the distal end.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was undergoing treatment for av fistula embolization with severe tortuosity.The access vessel was the left radial artery to right external carotid.It was unknown what external artery branch the catheter was in (mma or occipital).Access vessel diameter was unknown (lots of vasospasm).The vessel had a lot of tortuosity and vasospasm.While navigating the apollo there were issues with the wire and catheter interaction during navigation.The tip just detached.The healthcare provider left the tip in place and went back up with a headway duo to inject onyx at the site of the apollo tip but the patient woke up from anesthesia and moved.They lost access and decided to bring the patient back another day to try again.The catheter was flushed as indicated in the ifu.There was no friction or difficulty during injection.The catheter tip was not entrapped/stuck.No surgical or medicinal intervention was required.  ancillary devices: sheath 6fr merit prelude, guide catheter penumbra benchmark, guidewire syncro 10.
 
Event or Problem Description
Additional information received reported after the procedure the patient is doing great and is back to baseline.Onyx was not used with the catheter.The cause of the detachment was resistance in the wire and vessel from spasm.Apollo tip came off before they tried to retrieve it.They were still navigating to the arteriovenous malformation (avm).The health care provider (hcp) plans to bring the patient back and treat they avm for surgery and retrieve the catheter tip.The location of the tip is the external carotid branch.There was no vessel calcification.The was no damage noticed to the devices.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19961739
Report Number2029214-2024-01408
Device Sequence Number7137034
Product Code MFE
UDI-Device Identifier00847536006010
UDI-Public00847536006010
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model Number105-5095-000
Device Catalogue Number105-5095-000
Device Lot NumberB558629
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer08/19/2024
09/11/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/03/2024
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale